MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BIL-D GEN.2; BILIRUBIN, DIAZO COLORIMETRY

ROCHE DIAGNOSTICS BIL-D GEN.2; BILIRUBIN, DIAZO COLORIMETRY
Catalog Number 08056951190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The c503 analyzer serial number was (b)(6).Section e1, initial reporter email address provided as: (b)(6).
 
Event or Problem Description
The initial reporter complained of discrepant high results for 1 patient sample tested for bil-d gen.2 (bild2) on a cobas c 503 analytical unit.The initial result was 11.8 umol/l.The repeat result was 8.6 umol/l.The sample was repeated on a different instrument with a result of 3.5 umol/l.The customer performed daily maintenance on another cobas instrument and repeated the sample with a result of 3.47 umol/l.No questionable results were reported outside of the laboratory.
 
Additional Manufacturer Narrative
Precision test results did not show any ultrasonic mixer or sample pipetting issues.For patient 1: an abnormal reaction was observed on the reaction monitor data provided for the result of 3.47 umol/l.This reaction suggests a sample quality issue or dirt in the cuvette.Patient 1 sample was centrifuged for 11 minutes at 2100 g.Based on the sample tubes used, this is not consistent with the manufacturer's recommendations.Patient one's dosage of valacyclovir is at the higher end of commonly prescribed doses.According to the package insert, valacyclovir may potentially elevate liver function tests and cause liver enzyme abnormalities, which may affect the liver's ability to process and excrete bilirubin, possibly leading to elevated bild levels, especially at high doses, where this risk may increase.Patient 2 had pneumonia.Pneumonia can trigger systemic inflammation, which may irritate the body and influence liver function, possibly leading to high bilirubin results.Regarding a decrease in the same sample upon retesting, it is most possibly attributed to the light sensitivity of bilirubin, where light exposure causes rapid degradation over time.For patient 3: an abnormal reaction was observed on the reaction monitor data provided for the result of 8.42 umol/l.This reaction suggests issues with a clogged probe, sample quality, or dirt in the cuvette.For patient 4: the difference in results may be related to light exposure and the storage conditions of the tube.Based on the information provided, hardware issues were excluded.Calibration and qc were acceptable; therefore, a reagent issue can be excluded.As the issue occurred with different patients with different pathological symptoms and taking different medications, a drug interference is not suspected.Based on the reaction monitor data, a drug interference can be excluded.The investigation determined the event was consistent with sample handling issues.
 
Additional Manufacturer Narrative
Discrepant bild2 results were provided for an additional 3 patient samples (patients 2, 3, and 4).On (b)(6)2025, patient 2 initial result was 15.9 umol/l.The sample was repeated twice, with results of 13.6 umol/l and 8.8 umol/l.On (b)(6) 2025, patient 3 initial result was 8.42 umol/l.The repeat result was 3.17 umol/l.On (b)(6) 2026, patient 4 initial result was 14.9 mol/l.The repeat results from the same analyzer were 5.6 mol/l, 5.5 mol/l, and 5.1 mol/l.The repeat results from another cobas analyzer were 6.8 mol/l, 5.6 mol/l, and 5.0 mol/l.Medwatch field b7 other relevant history and d10 concomitant medical product were updated.

Brand Name
BIL-D GEN.2
Common Device Name
BILIRUBIN, DIAZO COLORIMETRY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23703924
Report Number1823260-2025-04922
Device Sequence Number10595401
Product Code CIG
UDI-Device Identifier07613336121061
UDI-Public07613336121061
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08056951190
Device Lot Number87776801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer12/26/2025
02/05/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/16/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT 4: ATORVASTATIN; PATIENT 4: CLINDAMYCIN/LEVOFLOXACIN; PATIENT 4: DAPAGLIFOZINE; PATIENT 4: INSULIN; PATIENT 4: MORPHINE; PATIENT 4:LIRAGLUTIDE; VALACYCLOVIR
Patient Age22 YR
Patient SexFemale